Ask a doctor

I Had Botox Injected One Month Ago-tonight I Had Tingling/spasms in Forehead - when I Looked There Were Lumps of Botox?

So very scary - i immediately flattened out what I'm assuming was the botox and it smoothed - like a play doh effect. I had to quickly cover my head to keep my children from seeing my forehead and my fear. I know botox is absorbed by the muscle quickly after being injected so how is this happening one month later? What in the world is going on? I'd call my dermatologists office but it's after hours. Please let me know I'm ok

Doctor Answers (10)

Lumps of Botox

+3

You should call the office to be seen. These are not lumps of Botox. Botox is a liquid that is immediately absorbed into the muscle. It cannot come out a month later, period. You could have some kind of infection, but there is no way that Botox was seeping out of your muscles.


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Botox Lumps??

+2

Botox is a liquid and would not cause lumps. If your physician had unintentionally nicked blood vessels, the lumps would have shown up long ago. 

These lumps are most likely something else. If you were able to mash them down, they might have been small follicular cysts or lipomas ( benign fatty growths). Since you are complaining of tingling and spasms, I would also consider shingles or as Dr. Ruecki suggests, an infection.

   I would consult with your dermatologist to be sure what they are and their cause.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

There Were Lumps of Botox?

+1

I have used Botox for almost 25 years and the fluid is absorbed within minutes.  A month later, there's no Botox to create lumps.  Sounds like something else may have been injected into the forehead.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Botox in the forehead

+1

Cosmetic Botox injections in the forehead wouldn't cause lumps one month post-treatment. The product is absorbed into the muscle, and doesn't exude out in lumps. I would suggest consulting with your physician for further assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

Lumps following Botox treatment

+1

After one month, the lumps you flattened out and smoothed are not likely effects of your Botox treatment. You are correct, the Botox is absorbed quickly and will be fully absorbed within 24 hours. In general, the side effects of Botox are as follow:

1) Light bruising
2) Swelling
3) Redness near the injection site

From here, I would recommend visiting your physician who performed the injections. The issues you are experiencing are probably not due to the Botox, and there may be another issue that needs attention. I hope this helps, and I wish you the best of luck.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Bumps on forehead one month after Botox injection is not likely to be due to this injection

+1

I am not sure about the etiology of your problem but it is not likely to be the result of your Botox injections.  You should be seen by a dermatologist if this condition does not clear.  

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 8 reviews

Good News...Botox didn't cause the problem...

+1

sounds like you were okay after the treatment and now one month later the problem developed in an area of your forehead (not in all the sights where you were treated)...if the area looks like little water filled blisters, you probably have an infection with the herpes virus...either the shingles type or the cold sore type...both cause tingling and the feeling of spasm...much less commonly impetigo...other causes rarely lead to tingling...the actual botox is long gone from your body...effects remain but the substance has been removed by your system...give your doctor a call and have the area evaluated

Ken Landow, MD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Lumps of Botox

+1

Botox is a liquid and is absorbed in the muscle so it could not be the cause of the lumps. I would advise you to consult with your dermatologist to discuss these lumps. The lumps could be several different issues so it would have to been seen to determine the proper treatment.

Todd Ginestra, MD
Clermont Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox

+1

Dear patient, I saw a patient about 9 years ago who had a similar experience. He was a male patient with thick skin and strong muscles on the forehead. There are 5 or 6 different types of muscle on the forehead and peri-orbital area. They can react even if they have not been directly injected with Botox. For example if the procerus and corrugator muscles (between eyebrows) are injected, the forehead muscles (frontalis) can punch up and react. Once the muscles in one area are relaxed, the opposing muscles in another area may appear to be stronger. We (as Dermatologists) talk about "areas" but the fact is that these muscles are all connected to each other and are affected to various degree even if Botox has not been injected into them. Please contact your Dermatologist and have them take a look at the area. The bunching should disappear with time. Occasionally a small touch up is needed to treat the adjacent areas. You may also have excess skin in the forehead. Too much Botox can cause drooping and you may need a tightening procedure such as Mixto CO2 laser or Ultherapy to tighten and to lift the forehead. I hope this was helpful. Yours. Dr. David R.

A. David Rahimi, MD
Los Angeles Dermatologist
5.0 out of 5 stars 32 reviews

Botox, botox complications, dysport, xeomin

+1

Whatever is occurring on your forehead is Not related to Botox. You need to be seen and examined and a proper diagnosis made.

Barry Lycka, MD
Edmonton Dermatologic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.